Alert archive / Maine / Gale Warnings in 2017
Gale Warning 19, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Mar 8, 2017, 11:48 AM EST. It took effect at Mar 9, 2017, 6:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2017, 11:48 AM EST (16:48 UTC)
- In effect from
- Mar 9, 2017, 6:00 AM EST
- Expired
- Mar 9, 2017, 11:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
497 WHUS71 KCAR 081648 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1148 AM EST WED MAR 8 2017 ANZ050-051-090100- /O.CAN.KCAR.SC.Y.0029.000000T0000Z-170308T2100Z/ /O.UPG.KCAR.GL.A.0010.170309T0900Z-170310T0400Z/ /O.NEW.KCAR.GL.W.0019.170309T1100Z-170310T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1148 AM EST WED MAR 8 2017 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-090100- /O.CAN.KCAR.SC.Y.0029.000000T0000Z-170308T2100Z/ /O.NEW.KCAR.GL.W.0019.170309T1100Z-170310T0000Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1148 AM EST WED MAR 8 2017 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
097 WHUS71 KCAR 081902 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 202 PM EST WED MAR 8 2017 ANZ050>052-090315- /O.EXT.KCAR.GL.W.0019.170309T0900Z-170310T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 202 PM EST WED MAR 8 2017 ...GALE WARNING NOW IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
480 WHUS71 KCAR 090019 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 719 PM EST WED MAR 8 2017 ANZ050>052-090830- /O.CON.KCAR.GL.W.0019.170309T0900Z-170310T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 719 PM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
913 WHUS71 KCAR 090255 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 955 PM EST WED MAR 8 2017 ANZ050>052-091100- /O.CON.KCAR.GL.W.0019.170309T0900Z-170310T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 955 PM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
673 WHUS71 KCAR 090802 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 302 AM EST THU MAR 9 2017 ANZ050>052-091615- /O.EXT.KCAR.GL.W.0019.170309T1100Z-170310T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 302 AM EST THU MAR 9 2017 ...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 9 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
751 WHUS71 KCAR 091644 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1144 AM EST THU MAR 9 2017 ANZ050>052-092200- /O.CON.KCAR.GL.W.0019.000000T0000Z-170310T0200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1144 AM EST THU MAR 9 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
271 WHUS71 KCAR 092002 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 302 PM EST THU MAR 9 2017 ANZ050>052-100400- /O.EXT.KCAR.GL.W.0019.000000T0000Z-170310T0400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 302 PM EST THU MAR 9 2017 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 8, 11:11 AM EST, 37 minutes earlier.
Area forecast discussion, Mar 8, 11:11 AM EST, 37 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1111 AM EST Wed Mar 8 2017 .SYNOPSIS... An occluded front will cross the area today. Low pressure over Hudson Bay along with high pressure moving down from Western Canada will bring colder air into the region Thursday into Friday. && .NEAR TERM /THROUGH TONIGHT/... 11:15 AM Update...Band of rain is moving across the area with the front. Temps vary across the region. Adjusted temps down in most places, but up in a couple central areas where the air is beginning to mix. Also took areas of fog out of the forecast and just mentioned patchy fog with mixing taking most of the fog away from most areas. Previous Discussion... Foggy, rainy start to the day. Expect temperatures to continue to slowly rise through the morning. Occluded front moves through mid-morning to midday from west to east, bringing an end to the rain and allowing clouds to lift some. Colder, drier airmass gradually begins to work in tonight. A few snow showers possible late tonight, although the most unstable airmass most favorable for snow squalls arrives Thursday during the day. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... 500 mb low will be centered across Hudson Bay at the start of the period. Cold air advection can be expected through the period on west to northwest winds. 850 mb temperatures at the start of the period will be around -10c Thursday morning and then fall to -15c to -20c by the end of the day Friday. The concern Thursday is the snow squall potential. The forecast soundings are showing steepening lapse rates through about 700 mb the order of 7-8 degrees Celsius with some cape being indicated. The BTV snow squall parameters tool is also strongly hinting at the potential. Will keep pops at chance levels across the north but later shifts may be able to bump those up if conditions continue to look favorable. Cold air advection continues Thursday night with a continued chance for snow showers or streamers across the north and partly cloudy skies downeast. Friday will continue unseasonably cold with an isolated snow shower possible with highs only mid to upper teens across the north and mid 20s to around 30 downeast under partly to mostly cloudy skies. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Some models are hinting at a potential Norlun type feature for Friday night and have raised pops a bit over the model blend across downeast areas. Otherwise continued unseasonably cold and mainly dry through Saturday. Highs on Saturday are only expected to be in the single digits above zero north and low to mid teens downeast. Sunday and Monday look continued dry as high pressure builds in. Although not as cold, temperatures will still average a bit below normal for this time of year. Although it's still a long way off, models are hinting at the potential of a significant storm system Tuesday and into Tuesday night. Blended model approach suggests chance pops for Tuesday and Tuesday night at this time. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: IFR or worse most areas this morning. Conditions will improve dramatically around day as a front passes through. Generally VFR late tonight into tonight. SHORT TERM: VFR conditions Thursday with the potential for lcl MVFR/IFR at times, especially across the north, in snow showers or a few squalls into Thursday night. Generally VFR Friday the remainder of the forecast period. Only fly in the ointment is potential for some snow or snow showers vcnty KBHB with sub VFR conditions possible Friday night. && .MARINE... NEAR TERM: Winds and seas ahead of the front this morning are at small craft levels. The front passes through early afternoon and winds ease just a bit to just below small craft levels, though seas will remain at small craft levels. Winds pick back up late tonight as cooler air begins to move in and winds go from southwesterly to westerly. SHORT TERM: Will issue a gale warning for Thursday for increasing northwest winds in the strengthening cold air advection. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning from 6 AM to 7 PM EST Thursday for ANZ050>052. && Near Term...Foisy/MCB Short Term...Duda Long Term...Duda Aviation...Foisy/Duda Marine...Foisy/Duda
Hazardous weather outlook, Mar 8, 6:05 AM EST, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 605 AM EST Wed Mar 8 2017 MEZ001>006-010-011-015>017-029>032-091115- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 605 AM EST Wed Mar 8 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-091115- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 605 AM EST Wed Mar 8 2017 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Mar 8, 6:01 AM EST, 5 hours 47 minutes before
Special Weather Statement National Weather Service Caribou ME 601 AM EST Wed Mar 8 2017 MEZ001>006-010-081400- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 601 AM EST Wed Mar 8 2017 ...Icy Side Roads and Walking Surfaces Early This Morning... Although temperatures have risen above freezing and conditions on most main roads have improved, many side roads and walking surfaces remain icy from the freezing rain that fell overnight. Temperatures will continue to rise through the morning with conditions gradually improving.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.